Alert archive / Kentucky / River Flood Advisories in 2011
River Flood Advisory 13, NWS Louisville, KY
NWS Louisville, KY issued this river flood advisory at Apr 28, 2011, 7:39 PM EDT for Nicholas County, Robertson County, Kentucky. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2011, 7:39 PM EDT (23:39 UTC)
- Expired
- Apr 28, 2011, 11:43 PM EDT
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
Counties Nicholas County, KY, Robertson County, KY
The radar
The Cincinnati radar (KILN), 112 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Licking River at Blue Licks Spring (BLSK2). The gauge peaked at 26.28 ft at Apr 29, 2011, 10:00 PM EDT.
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 42 ft
- Major stage
- 45 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
463 WGUS83 KLMK 282339 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 739 PM EDT THU APR 28 2011 ...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD ADVISORY FOR THE LICKING RIVER... LICKING RIVER AT BLUE LICKS SPRING AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...NICHOLAS...ROBERTSON. KYC181-201-290739- /O.NEW.KLMK.FL.Y.0013.110428T2339Z-110429T1630Z/ /BLSK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 739 PM EDT THU APR 28 2011 THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A * FLOOD ADVISORY FOR THE LICKING RIVER AT BLUE LICKS SPRING. * UNTIL FRIDAY AFTERNOON. * AT 7:00 PM THURSDAY THE STAGE WAS 24.7 FEET. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER IS RISING SLOWLY...AND WILL CREST NEAR FLOOD STAGE. $$
1 follow-up statement
538 WGUS83 KLMK 290343 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1143 PM EDT THU APR 28 2011 ...THE FLOOD ADVISORY IS CANCELLED FOR THE LICKING RIVER... LICKING RIVER AT BLUE LICKS SPRING AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...NICHOLAS...ROBERTSON. THE RIVER WENT ABOVE FLOOD STAGE THURSDAY EVENING AND A FLOOD WARNING WAS ISSUED. KYC181-201-290413- /O.CAN.KLMK.FL.Y.0013.000000T0000Z-110429T1630Z/ /BLSK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1143 PM EDT THU APR 28 2011 THE FLOOD ADVISORY IS CANCELLED FOR THE LICKING RIVER AT BLUE LICKS SPRING. * AT 11:00 PM THURSDAY THE STAGE WAS 25.0 FEET. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 25.2 FEET AFTER MIDNIGHT FRIDAY. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Apr 28, 7:17 PM EDT, 22 minutes earlier.
Area forecast discussion, Apr 28, 7:17 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 717 PM EDT THU APR 28 2011 ...UPDATED AVIATION DISCUSSION... .SHORT TERM (TONIGHT - SATURDAY)... TONIGHT-FRIDAY MORNING... WISH WE COULD SAY THE RAIN WAS OVER...BUT ANOTHER FRONT AIDED BY A SHORT WAVE OVER IL ON THE BACK SIDE OF AN UPPER LOW OVER MILWAUKEE WILL APPROACH THE REGION TONIGHT...BRINGING SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS TO AT LEAST SOUTHERN INDIANA AND NORTH-CENTRAL KENTUCKY LATE THIS AFTERNOON THROUGH THE EVENING/EARLY NIGHTTIME HOURS. SHOWERS (AND A STORM OR TWO) HAVE ALREADY POPPED UP GENERALLY ACROSS SOUTH-CENTRAL IL. THESE WILL PUSH SOUTHEAST FIRST AFFECTING OUR NWRN CWA AND SPREADING SEWD THROUGH THE EVENING. THE GOOD NEWS IS THAT ONLY A FEW HUNDREDTHS TO AROUND A TENTH OF AN INCH OF RAIN OR SO CAN BE EXPECTED...SO THIS ADDITIONAL RAINFALL WILL NOT AFFECT ANY ONGOING RIVER FLOODING/AREAL FLOODING CONCERNS. OF ANY STRONGER SHOWERS OR T-STORMS THAT FORM...CLOUD-TO-GROUND LIGHTNING AND SMALL HAIL WILL BE THE MAIN CONCERNS GIVEN THE LOW FREEZING HEIGHTS ALOFT. THESE SHOWERS/ISLD STORMS WILL WANE OVERNIGHT WITH THE LOSS OF DAYTIME HEATING A THEY SPREAD FROM NW TO SE. HAVE HIGH CHANCE POPS OVER THE NORTH TAPERING OFF TO SLIGHT CHC POPS OVER THE FAR SOUTH. CLOUDS AND CONTINUED MODERATE WINDS WILL KEEP TEMPS FROM FALLING TOO MUCH OVERNIGHT...BUT IT WILL BE CHILLY. HAVE LOW TO MID 40S FOR MINIMUM TEMPS TONIGHT. LOOKS LIKE THE FRONT WILL REACH OUR NWRN CWA AROUND DAWN FRIDAY MORNING. OTHER THAN SPRINKLES...MOST OF THE RAIN SHOWERS SHOULD HAVE ENDED BY FRIDAY MORNING OR BE EAST OF THE AREA. HOWEVER...LOW STRATO-CU WILL AFFECT AT LEAST OUR ERN HALF OF THE CWA TOMORROW MORNING. THESE WILL PUSH OUT TO THE EAST RATHER QUICKLY WITH CLEARING FROM THE WEST. FRIDAY AFTERNOON-SATURDAY... WITH CLEARING FROM THE WEST FRIDAY AFTERNOON...HIGH PRESSURE WILL PUSH ITS WAY ACROSS THE AREA. WITH SUNNY SKIES IN THE AFTERNOON...THINK TEMPERATURES WILL RISE INTO THE MID 60S NE (AFTER A SLOW START) TO THE LOW 70S SW. THE SFC HIGH WILL PUSH WELL EAST AND OUR WINDS WILL SHIFT AROUND TO THE SOUTH BY SATURDAY. LOW PRESSURE OVER THE PLAINS WILL INCREASE THE PRESSURE GRADIENT AND THUS OUR WINDS. WITH GOOD SOUTHERLY FLOW IN PLACE...SATURDAY WILL BE A BEAUTIFUL DAY WITH HIGHS TOPPING OUT IN THE MID 70S NE TO NEAR 80 S/SW (AFTER A CHILLY START TO THE DAY). IMAGINE THAT...WE ACTUALLY HAVE A DRY FORECAST FOR A CONSECUTIVE 36 HOURS (12Z FRI - 00Z SUN). .LONG TERM (SATURDAY NIGHT - THURSDAY)... SATURDAY NIGHT - MONDAY... ANOTHER WET PERIOD OF WEATHER IS CONTINUING TO LOOK MORE AND MORE LIKELY LATE THIS WEEKEND THROUGH THE FIRST PART OF NEXT WEEK. THIS WILL OCCUR AS HIGH PRESSURE AT THE SURFACE AND WEAK RIDGING ALOFT GIVE WAY TO POTENT SHORTWAVE ACROSS THE NORTHERN PLAINS AND SURFACE LOW OVER ONTARIO. TRAILING COLD FRONT WILL SAG ACROSS THE WABASH RIVER VALLEY SOUTHWEST THROUGH LITTLE ROCK AND SOUTHEAST TEXAS BY DAWN ON SUNDAY. THIS WILL ALLOW FOR FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON SATURDAY NIGHT...MAINLY CONFINED TO ALONG AND NORTH OF THE OHIO RIVER. THE FRONT WILL THEN BECOME QUASI-STATIONARY THROUGH SUNDAY AND SUNDAY EVENING AS BROAD SOUTHWEST FLOW NEARLY PARALLELS FRONTAL ORIENTATION DUE TO SOUTHEAST CONUS RIDGE HOLDING ITS GROUND. THIS WILL PUT US IN A POSITION TO ADVECT PLENTY OF DEEP MOISTURE BACK INTO THE REGION AND WITH FRONTAL BOUNDARY AVAILABLE AS A KICKER... WILL LIKELY SEE PERIODIC SHOWERS AND THUNDERSTORMS. THERE ARE STILL DIFFERENCES IN TIMING BETWEEN OPERATIONAL GFS/GFS ENSEMBLES AND THE EURO/UKMET AS THE LATTER GROUP OF MODELS IS MUCH MORE AMPLIFIED WITH THE TROUGH. SLIGHTLY SLOWER GFS IS MUCH LESS AMPLIFIED AND THEREFORE NOT AS STRONG TO PUSH THE FRONT THROUGH. EXITING FRONT WILL QUICKLY PUSH PRECIPITATION TO THE EAST THROUGH MONDAY WITH AREAS EAST OF I 65 SEEING THE BEST COVERAGE. OVERALL THROUGH THE EVENT...EXPECT AREAS ALONG AND WEST OF I 65 TO SEE THE MOST RAINFALL WITH A QPF RANGE BETWEEN 1 AND 2 INCHES TOTAL. HPC HAS GONE QUITE A BIT HIGHER WITH THEIR QPF IN THE 2 TO 3 INCH RANGE ALONG THE OHIO RIVER. WILL HAVE TO MONITOR THE SITUATION AS FORECAST SOUNDINGS DO SHOW AN EFFICIENT RAINFALL SOUNDING WITH ISOTHERMAL LAYER NEAR THE SURFACE AND SATURATED COLUMN. PWATS APPEAR TO JUMP AROUND THE 1.5 INCH RANGE SUNDAY AFTERNOON AND EVENING. WILL CONTEMPLATE PUTTING LOCALLY HEAVY RAINFALL IN THE ZONES FOR THIS TIME PERIOD GIVEN THE ONGOING HYDRO SITUATION ACROSS THE OHIO VALLEY. HIGH TEMPERATURES ON SUNDAY AND MONDAY WILL BE TRICKY DEPENDING ON WHERE FRONTAL BOUNDARY SETS UP AND WHEN IT MOVES THROUGH. COULD SEE QUITE A GRADIENT BETWEEN UPPER 60S ACROSS SOUTHWEST INDIANA TO AROUND 80 IN THE LAKE CUMBERLAND REGION. MONDAY WILL BE MUCH COOLER EVERYWHERE WITH HIGHS EXPECTED IN THE MID 60S. LOWS ON SATURDAY NIGHT WILL BE QUITE MILD AS HEAVY SKY COVER AND HIGHER DEW POINTS AT THE SURFACE KEEP THE MERCURY IN THE MID TO UPPER 50S. SUNDAY NIGHT WILL BE COOLER AFTER FRONTAL PASSAGE AND GRADUALLY CLEARING SKIES. EXPECT LOWS IN THE 47 TO 52 DEGREE RANGE. MONDAY NIGHT - THURSDAY... ANTICIPATE A DRY PERIOD OF WEATHER THROUGH THE MIDDLE OF THE WEEK AS SURFACE HIGH PRESSURE AND GRADUAL WEAK RIDGING BUILD IN BEHIND DEPARTING TROUGH AXIS. QUESTION STILL REMAINS HOW AMPLIFIED THIS TROUGH AXIS WILL BE AND WHETHER OR NOT WE COULD SQUEEZE OUT A FEW SHOWERS ON TUESDAY. WILL CONTINUE TO LEAVE THE FORECAST DRY FOR NOW UNTIL DETAILS BECOME MORE CLEAR. TUESDAY AND WEDNESDAY SHOULD BE A PERIOD OF AT OR SLIGHTLY BELOW NORMAL HIGH TEMPERATURE VALUES AS STEADY COLD AIR ADVECTION OFFSETS MOSTLY SUNNY SKIES. LOOK FOR HIGHS TO REBOUND FROM THE MID 60S ON TUESDAY TO THE LOWER 70S ON WEDNESDAY. ANOTHER STORM SYSTEM ACROSS THE PLAINS WILL BEGIN TO APPROACH FROM THE WEST ON THURSDAY... DRAGGING A COLD FRONT NEAR THE AREA. FAVORED THE SLOWER ECMWF AND FEEL PRECIPITATION WILL HOLD OFF UNTIL THURSDAY NIGHT AND LATER AND WILL KEEP THE DAYTIME DRY FOR NOW. HIGH TEMPERATURES SHOULD BE ABOUT THE SAME AS WEDNESDAY AS HEAVIER CLOUD COVER MOVES OVER THE REGION TO OFFSET SLIGHTLY BETTER WARM AIR ADVECTION. MONDAY AND TUESDAY NIGHTS WILL FEATURE THE COOLEST OVERNIGHT LOWS AS SKIES CLEAR AND TD/S DROP BEHIND THE FRONT. LOOK FOR THE MERCURY TO BOTTOM OUT IN THE LOW AND MID 40S EACH NIGHT. SOME OF THE COOLEST EASTERN VALLEY SPOTS COULD POSSIBLY DIP INTO THE UPPER 30S. && .AVIATION (00Z TAF ISSUANCE)... BROKEN LINE OF CONVECTION WILL PUSH THROUGH KSDF SHORTLY. BASED ON UPSTREAM REPORTS...CONVECTION SHOULD BE IN PROGRESS AT KSDF AT 29/00Z WITH GUSTY WINDS UP TO 35KTS. THIS WILL BE SHORT LIVED AND THE CONVECTION WILL GRADUALLY PUSH EAST AND MAY WEAKEN A BIT AS THE SUN GOES DOWN. BY THE TIME IT REACHES KLEX AROUND 29/03Z...IT WILL LIKELY BE JUST SHOWERS WITH WIND GUSTS UP TO 25-28KTS. KBWG LOOKS TO REMAIN DRY THROUGH THE PD WITH GUSTY WINDS THIS EVENING...BUT THESE SHOULD DIE DOWN AS THE PRESSURE GRADIENT RELAXES. SFC COLD FRONT WILL PUSH THROUGH LATE TONIGHT ALLOWING WINDS TO SHIFT TO THE WEST AND NORTHWEST BY DAWN FRIDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........AL LONG TERM.........BJS AVIATION..........MJ
Hazardous weather outlook, Apr 28, 3:43 PM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 343 PM EDT THU APR 28 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-291945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 343 PM EDT THU APR 28 2011 /243 PM CDT THU APR 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. RIVER FLOODING AS WELL AS AREAL FLOODING ACROSS LOW LYING AREAS WILL CONTINUE TO BE A CONCERN THROUGH TONIGHT. THE PUBLIC IS URGED TO OBEY ROAD CLOSURE SIGNS AND NEVER DRIVE ACROSS WATER OVER ROADWAYS. OTHERWISE A WEAK COLD FRONT WILL APPROACH THE REGION THROUGH THIS EVENING...BRINGING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY. THE MAIN THREAT FROM THESE STORMS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING AS WELL AS SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. EXPECT CONTINUED FLOODING OF LARGER RIVERS INTO THE WEEKEND. THUNDERSTORMS WITH A THREAT OF CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN ARE POSSIBLE EARLY SUNDAY MORNING INTO MONDAY AS A COLD FRONT APPROACHES AND MOVES THROUGH THE REGION. SUNDAY AFTERNOON AND EVENING COULD BRING THE BEST CHANCE AT LOCALLY HEAVY RAINFALL. STAY UP TO DATE ON THE LATEST FORECAST RAINFALL AMOUNTS FOR THE END OF THE WEEKEND AS HYDROLOGIC CONCERNS REMAIN CRITICAL ACROSS THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT HAIL TO THE NATIONAL WEATHER SERVICE IF IT IS ENCOUNTERED THIS EVENING. BJS/AL
In the hours before
Special weather statement, Apr 28, 5:41 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
541 PM EDT THU APR 28 2011
INZ076>079-084-090>092-KYZ032-282245-
CLARK-CRAWFORD-FLOYD-HARRISON-JEFFERSON-ORANGE-SCOTT-TRIMBLE-
WASHINGTON-
541 PM EDT THU APR 28 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...MODERATE RAIN...
AND GUSTY WINDS...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
SCOTTSBURG TO 12 MILES NORTHWEST OF ENGLISH...AND MOVING EAST AT 45
MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SCOTTSBURG...
SALEM...
MADISON...
DEPUTY AND FARGO...
VALEENE AND REGO...
VOLGA AND WAKEFIELD...
SMYRNA AND WIRT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3882 8522 3874 8532 3872 8532 3830 8578
3839 8669 3876 8595 3873 8587 3882 8580
TIME...MOT...LOC 2142Z 270DEG 39KT 3878 8580 3843 8662
MJLocal storm report, Apr 28, 6:16 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
616 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM TORNADO 7 E HESTAND 36.67N 85.50W
04/27/2011 MONROE KY NWS STORM SURVEY
TWO LARGE BARNS AND SEVERAL OUTBUILDINGS WERE
DESTROYED. HUNDREDS OF HARDWOOD TREES WERE SNAPPED AND
UPROOTED...WITH A FEW TREES LANDING ON HOUSES CAUSING
ROOF DAMAGE. A FEW OTHER HOUSES IN THE VICINITY HAD
MINOR STRUCTURAL DAMAGE AS WELL. DAMAGE WAS INDICATIVE
OF AN EF-1 TORNADO...WITH 105 TO 110 MPH WINDS. THE
TORNADO PATH LENGTH WAS 4 MILES...AND THE PATH WIDTH WAS
ABOUT 265 YARDS. THE TORNADO LIFTED 2.3 MILES NORTHEAST
OF JUDIO.
&&
EVENT NUMBER LMK1100696
MRCSpecial weather statement, Apr 28, 6:43 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
643 PM EDT THU APR 28 2011
INZ083-084-089>091-KYZ025-282345-
CRAWFORD-DUBOIS-FLOYD-HARRISON-MEADE-PERRY-
643 PM EDT THU APR 28 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF JASPER...AND MOVING EAST AT
45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ENGLISH...
CORYDON...
DOOLITTLE MILLS AND SAINT CROIX...
WEST FORK AND MIFFLIN...
RIDDLE AND SULPHUR...
SWITZER CROSSROADS AND BEECHWOOD...
THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
105 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3839 8669 3831 8581 3828 8583 3827 8584
3824 8585 3818 8591 3810 8591 3801 8596
3816 8681 3819 8680 3820 8684
TIME...MOT...LOC 2243Z 279DEG 39KT 3827 8669
MJSpecial weather statement, Apr 28, 7:23 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
723 PM EDT THU APR 28 2011
INZ090-KYZ024-025-028>030-034>036-038>040-045-290015-
ANDERSON-BRECKINRIDGE-BULLITT-FRANKLIN-HARDIN-HARRISON-JEFFERSON-
MEADE-NELSON-SCOTT-SHELBY-SPENCER-WOODFORD-
723 PM EDT THU APR 28 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
LA GRANGE TO 16 MILES WEST OF BRANDENBURG...AND MOVING EAST AT 35
MPH.
THE STRONGEST STORMS IN THIS LINE WILL IMPACT SOUTHERN HARRISON
COUNTY...SOUTHWESTERN JEFFERSON COUNTY KENTUCKY...AND NORTHERN
BULLITT COUNTY OVER THE NEXT HOUR.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
VALLEY STATION...
ST. MATTHEWS...
SHIVELY...
PLEASURE RIDGE PARK...
OKOLONA...
RAYMOND AND PAYNEVILLE...
OLD CHRISTIANBURG AND CROPPER...
MIDWAY AND L S PARK...
JACKSONVILLE AND MIDDLETOWN HEIGHTS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3772 8566 3773 8569 3768 8573 3798 8653
3804 8652 3830 8547 3831 8534 3835 8525
3826 8445
TIME...MOT...LOC 2322Z 283DEG 30KT 3831 8524 3802 8641
MJSpecial weather statement, Apr 28, 7:27 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
727 PM EDT THU APR 28 2011
INZ089-KYZ024-290000-
BRECKINRIDGE-PERRY-
627 PM CDT THU APR 28 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SANTA CLAUS...AND MOVING
EAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
TELL CITY...
RANGER...
LILLY DALE AND GATCHEL...
GERALD AND HOLT...
ROME AND HARDINGROVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3801 8682 3801 8678 3810 8679 3813 8681
3807 8645 3804 8653 3798 8653 3793 8640
3783 8638 3790 8666 3791 8667 3791 8670
3793 8677 3797 8680 3799 8683
TIME...MOT...LOC 2327Z 283DEG 33KT 3803 8678
MPThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:29 PM EDT | Areal Flood Warning | LMK | Clark, Garrard, Madison | 3 hr |
| Apr 27, 9:10 PM EDT | Areal Flood Warning | LMK | Breckinridge, Bullitt, Butler, Edmonson, Grayson, Hancock and 10 more | 24 hr |
| Apr 27, 10:15 PM EDT | River Flood Warning | LMK | Bourbon | 23 hr |
| Apr 27, 11:33 PM EDT | Areal Flood Warning | LMK | Garrard, Madison | 12 hr |
| Apr 28, 7:23 PM EDT | Special Weather Statement | LMK | Bullitt, Franklin, Jefferson, Meade, Shelby, Spencer | 52 min |
Nearby
River Flood Advisories in Kentucky, 2011Every river flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.